For those who care for someone with Parkinson's disease
[Home] [Forum] [Help] [Search] [Register] [Login] [Donate]
You are not logged in


Topic shivering Go to previous topic Go to next topic Go to higher level

By karolinakitty On 2010.11.02 16:17
Ok, not to be funny now.... but...
My guy has always had these "shivering"
like tremors. Not that he was chilled, because he had them even when we had a heat index of 130*.
Now that the cooler weather is here, which is way too cool, too early, for us in SC, He has a hard time stopping the shivering once it has started.... any one else have this issue... even throwing on blankets doesn't seem to help. I am not so sure they are temperature related, but now once he does get chilled, the "shivering" won't stop for quite some time.

ps....we just weaned off gabapentin...

By caregivermary On 2010.11.02 20:33
kk,

could you describe this shivering? I think I know what you are talking about but I want to hear your discription first.

By karolinakitty On 2010.11.02 20:38
caregivermary,
it's hard to describe but...the chattering of the teeth, like he has a chill..brrrrrrrrr..
he has chipped several teeth due to this.his teeth actually chatter. there is no goosebumps, and it feels to him like... well, like you have the flu and get the chills... i don't know if this makes it any clearer or if my description makes it harder to understand

By caregivermary On 2010.11.03 09:29
your description helps. My husb's hands shake like he has a chill in the morning while he is still in bed. He holds on to the sheet/blanket and the hands shake for a good period. I don't know what it is but it does stop before he gets up. Maybe Al will have an opinion.

By LOHENGR1N On 2010.11.03 19:52
You got me stumped. It could be the underlying disease, before the medication kicks in and takes the edge off the "shakes" or in between doses? Could be the "rush" of the medicine kicking in, I really don't know. Just guessing here.

Could even be stress from our realizing something is off a bit with Us? Going back to the underlying disease, the vague sense that it's progressed some more and now what? Or we need to have our med's adjusted? Or another added? As I said you've got me stumped but as others join in maybe we can figure it out. Come on "Guys" (especially the other Patients out there) lets hear from you, give us a hand here. What are your thoughts on this?

Wish I could be more help!

By LOHENGR1N On 2010.11.04 01:02
I just went to WrongDiagnosis.com they have lists there of 19 medications that cause shivering and list over 100 medicines which interact to cause shivering. It might be worth a look to see if medication might be the cause? Don't know, but selegiline is on the list.

By karolinakitty On 2010.11.04 10:32
I checked out the meds list Al .. nothing is on there he takes. i also put in shivering and chattering teeth in the search and came up with just a neurological issue..nothing specific. Still working on it

PS .. Just found a clue.... there is a seizure known as a Febrile Seizure which is due to a sudden rise in body temperature, but NOT a fever. They are most common in children but can occur in adults, they are not specifically epileptic and do not cause epilepsy and are considered mild seizures overall. This would make sense to those with PD who have the varied blood pressure readings of both high and low........
with your blood pressure rising and falling at will, your body temperature would do the same..... therefore causing the "chills" no matter which way it was going. It just so happens that these manifest in my guy in a more physical nature then in others.


© 2003-2017 MyParkinsons.org · Privacy Policy & Terms of Use
Published by jAess Media. This website and Forum is sponsorsed by people like you